MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565590
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallstent colonic stent was to be implanted in the intestinal tract to treat a 5cm malignant stricture during a stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the wallstent colonic stent could not be deployed.When the device was removed, the wallflex colonic stent accidentally deployed outside the patient.The procedure was completed with another wallstent colonic stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: imdrf device code a150103 captures the reportable event of stent prematurely deployed outside patient.Block h10: a wallstent colonic delivery system was received for analysis; the stent was not returned.Visual examination of the returned device did not find any damages or issues to the delivery system.The reported event of stent prematurely deployed could not be confirmed; this problem occurred during the procedure, and it is not possible to replicate in the laboratory of analysis.The investigation concluded that the reported event was most likely due to procedural factors, such as lesion characteristics, handling and manipulation of the device.The technique used by the user, and/or normal procedural difficulties encountered during the procedure, limited the performance of the device and contributed to premature deployment of the stent.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the directions for use (dfu) / product label.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15488728
Report Number3005099803-2022-05527
Device Sequence Number16633821
Product Code MQR
UDI-Device Identifier08714729285083
UDI-Public08714729285083
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model NumberM00565590
Device Catalogue Number6559
Device Lot Number0028197913
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight60 KG